MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between peritoneal dialysis therapy utilizing the liberty select cycler with liberty cycler set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the adverse event and use of the liberty select cycler or cycler set.Additionally, there is no allegation of a device malfunction or deficiency, or cycler set defect reported for the peritonitis event.Although no information was provided related to culture results or the determined cause of the peritonitis, all pd patients are at risk of peritonitis due to a compromised immune system and the increase of potential for microbial contamination from dialysis techniques.Most cases of peritonitis are caused by touch contamination by the patient with the pd catheter being a source of entry for organisms into the peritoneum.Based on the limited information and no allegation or evidence of a malfunction, deficiency, or defect the liberty select cycler and cycler set can be excluded as the cause of the patient¿s reported peritonitis event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported that a peritoneal dialysis (pd) patient was diagnosed with an infection on pd catheter (not a fresenius product).Additional information was obtained through follow-up with the pdrn.The patient went to the emergency room (er) on (b)(6) 2023.No symptoms were provided.The patient was diagnosed with peritonitis.It was confirmed this was not a pd catheter infection.The patient was initiated on antibiotic therapy with intraperitoneal (ip) vancomycin and ceftazidime (dose, frequency, and duration not provided).No culture results were available.The patient¿s hospital records have not been received by the clinic.The clinic has not been able to obtain information from the patient, who has been difficult to get in touch with since the er visit.The patient is reportedly not completing pd treatments.The patient stated the hospital instructed her not to complete pd treatments.The pdrn stated the hospital would not instruct the patient to withhold dialysis.The patient has a history of non-compliance with treatments.Therefore, it is unknown if the patient is compliant with the antibiotic therapy.The cause of the peritonitis has not been confirmed due to the culture results not being available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18124476
Report Number0008030665-2023-01033
Device Sequence Number6553650
Product Code FKX
UDI-Device Identifier00840861100743
UDI-Public00840861100743
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale